Homogenization in the scattering problem. (English. Russian original) Zbl 1271.35058

Funct. Anal. Appl. 44, No. 4, 243-252 (2010); translation from Funkts. Anal. Prilozh. 44, No. 4, 2-13 (2010).
Summary: The scattering problem is studied, which is described by the equation \((-\Delta_x+q(x,x/\varepsilon)-E)\psi=f(x)\), where \(\psi=\psi(x,\varepsilon)\in\mathbb C\), \(x\in\mathbb R^d\), \(\varepsilon>0\), \(E>0\), the function \(q(x,y)\) is periodic with respect to \(y\), and the function \(f\) is compactly supported. The solution satisfying radiation conditions at infinity is considered, and its asymptotic behavior as \(\varepsilon\to O\) is described. The asymptotic behavior of the scattering amplitude of a plane wave is also considered. It is shown that in principal order both the solution and the scattering amplitude are described by the homogenized equation with potential \[ \hat q(x)=\frac{1}{|\Omega|}\int_\Omega q(x,y)dy. \]


35P25 Scattering theory for PDEs
Full Text: DOI


[1] N. S. Bakhvalov and G. P. Panasenko, Homogenization: Averaging Processes in Periodic Media. Mathematical Problems in the Mechanics of Composite Materials, Mathematics and Its Applications (Soviet Ser.), vol. 36, Kluwer Acad. Publ. Group, Dordrecht, 1989. · Zbl 0692.73012
[2] M. Sh. Birman and T. A. Suslina, ”Second order periodic differential operators. Threshold properties and homogenization,” Algebra i Analiz, 15:5 (2003), 1–108; English transl.: St. Petersburg Math. J., 15:5 (2004), 639-714. · Zbl 1072.47042
[3] M. Sh. Birman and T. A. Suslina, ”Homogenization with corrector term for periodic elliptic differential operators,” Algebra i Analiz, 17:6 (2005), 1–104; English transl.: St. Petersburg Math. J., 17:6 (2006), 897-973. · Zbl 1175.35007
[4] M. Sh. Birman and T. A. Suslina, ”Homogenization with corrector for periodic differential operators. Approximation of solutions in the Sobolev class H 1(Rd,” Algebra i Analiz, 18:6 (2006), 1–130; English transl.: St. Petersburg Math. J., 18:6 (2007), 857-955.
[5] D. I. Borisov, ”Asymptotics for the solutions of elliptic systems with rapidly oscillating coefficients,” Algebra i Analiz, 20:2 (2008), 19–42; English transl.: St. Petersburg Math. J., 20:2 (2009), 175-191.
[6] B. R. Vainberg, Asymptotic Methods in Equations of Mathematical Physics, Gordon and Breach Science Publishers, New York–London, 1989. · Zbl 0743.35001
[7] V. V. Zhikov, S. M. Kozlov, and O. A. Oleinik, Homogenization of Differential Operators and Integral Functionals, Springer–Verlag, Berlin, 1994. · Zbl 0838.35001
[8] O. A. Oleinik, A. S. Shamaev, and G. A. Yosifian, Mathematical Problems in Elasticity and Homogenization, Studies in Mathematics and Its Applications, vol. 26, North-Holland Publishing, Amsterdam, 1992. · Zbl 0572.73059
[9] E. Sanchez-Palencia, Nonhomogeneous Media and Vibration Theory, Lecture Notes in Phys., vol. 127, Springer-Verlag, Berlin–New York, 1980. · Zbl 0432.70002
[10] L. Hörmander, The Analysis of Linear Differential Operators, vol. 2, Springer-Verlag, Berlin-Heidelberg-New York-Tokyo, 1983.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.